Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 91, NWS Des Moines, IA

August 24, 2007Davis County, Wapello County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 24, 2007, 3:22 AM CDT for Davis County, Wapello County, Iowa. It took effect at Aug 24, 2007, 3:27 AM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 24, 2007, 3:22 AM CDT (08:22 UTC)
In effect from
Aug 24, 2007, 3:27 AM CDT
Expired
Aug 24, 2007, 9:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Whole counties

Counties Davis County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 144 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 4:20 AM CDTFLASH FLOODEldon, IARURAL ROADS FLOODED NEAR ELDON.
Aug 24, 4:25 AM CDTFLASH FLOODBloomfield, IA4 FEET OF WATER AND CAR STRANDED ON ROAD. WATER BACKING UP INTO BASEMENTS. COUNTYWIDE GRAVEL ROAD WASHOUTS AND SHOULDER WASHOUTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 240827
FFWDMX
IAC051-179-241415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
322 AM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DAVIS COUNTY IN SOUTHEAST IOWA...
  WAPELLO COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF OTTUMWA...

* UNTIL 915 AM CDT.

* AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  MODERATE TO HEAVY RAIN FALLING OVER THE WARNED AREA. THIS WARNING  
  IS AN EXTENSION OF THE PREVIOUS WARNING ALREADY IN EFFECT. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDON.

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A 
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA WITH 
THE POTENTIAL FOR AN ADDITIONAL HALF INCH TO INCH OF RAIN BY BY 5 AM 
CDT. RADAR ESTIMATES 4 TO 6.25 INCHES OF RAINFALL HAS OCCURRED... 
WITH POCKETS OF UP TO 5 TO 8 INCHES IN THE PAST SIX HOURS. THE MOST 
SIGNIFICANT RAIN HAS FALLEN NEAR DRAKESVILLE...FLORIS...AND ELDON.  
BLOOMFIELD IN CENTRAL DAVIS COUNTY HAS RECEIVED 3.4 INCHES OF 
RAINFALL SINCE MIDNIGHT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4078 9263 4116 9264 4115 9219 4079 9218
TIME...MOT...LOC 0822Z 180DEG 0KT 4091 9244

$$

VACHALEK
4 follow-up statements
000 
WGUS73 KDMX 240936
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
437 AM CDT FRI AUG 24 2007

IAC051-179-241415-
DAVIS IA-WAPELLO IA-
437 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
WAPELLO AND NORTHERN DAVIS COUNTIES...

AT 427 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDON.

MODERATE RAINS WILL CONTINUE INTO THE MORNING HOURS...WHICH COLD 
PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN OVER  IN THE WARNED AREA.

AT 430 AM...WAPELLO COUNTY SHERIFF REPORTED RURAL ROADS FLOODED 
AROUND ELDON IN THE SOUTHEAST PART OF THE COUNTY.  DAVIS COUNTY 
SHERIFF REPORTED 4 FEET OF WATER OVER THE ROAD IN BLOOMFIELD WITH A 
STRANDED CAR AND WATER BACKING UP INTO BASEMENTS.  IN 
ADDITION...GRAVEL ROAD WASHOUTS AND ROAD SHOULDER WASHOUTS WERE 
REPORTED THROUGHOUT THE COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT DRIVE INTO WATER

LAT...LON 4078 9263 4116 9264 4115 9219 4079 9218
TIME...MOT...LOC 0932Z 180DEG 0KT 4091 9244

$$

JUNGBLUTH
000 
WGUS73 KDMX 241028
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
528 AM CDT FRI AUG 24 2007

IAC051-179-241415-
DAVIS IA-WAPELLO IA-
528 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
WAPELLO AND NORTHERN DAVIS COUNTIES...

AT 517 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED 
FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTTUMWA AND 
ELDON.

AT 430 AM...WAPELLO COUNTY LAW ENFORCEMENT REPORTED RURAL ROADS 
FLOODED AROUND ELDON IN THE SOUTHEAST PART OF THE COUNTY. IN DAVIS 
COUNTY...LAW ENFORCEMENT EARLIER REPORTED GRAVEL ROAD WASHOUTS AND 
ROAD SHOULDER WASHOUTS THROUGHOUT THE COUNTY.

MODERATE RAIN CONTINUES ACROSS THE WARNED AREA...AND PERIODS OF 
HEAVY RAIN ARE STILL POSSIBLE WITH ADDITIONAL AMOUNTS OF 1 TO 2 
INCHES THROUGH MID MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4078 9263 4116 9264 4115 9219 4079 9218
TIME...MOT...LOC 1022Z 180DEG 0KT 4091 9244

$$
KINNEY
000 
WGUS73 KDMX 241137
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
635 AM CDT FRI AUG 24 2007

IAC051-179-241415-
DAVIS IA-WAPELLO IA-
635 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
WAPELLO AND NORTHERN DAVIS COUNTIES...

AT 630 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 4 TO 5 
STREETS CLOSED IN BLOOMFIELD AND SEVERAL OTHER ROADS CLOSED IN THE 
DAVIS COUNTY WITH WATER RUNNING OVER BRIDGES.  SEVERAL ROADS REMAIN 
FLOODED ACROSS WAYNE COUNTY AS WELL.

RAIN WILL CONTINUE OVER THE AREA THROUGH THE NEXT 2 HOURS...HOWEVER 
THE INTENSE RAINFALL HAS SHIFTED TO THE EAST.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTTUMWA AND
ELDON

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4078 9263 4116 9264 4115 9219 4079 9218
TIME...MOT...LOC 1135Z 180DEG 0KT 4091 9244

$$
000 
WGUS73 KDMX 241230
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
729 AM CDT FRI AUG 24 2007

IAC051-179-241415-
DAVIS IA-WAPELLO IA-
729 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
WAPELLO AND NORTHERN DAVIS COUNTIES...

AT 725 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT 
4 TO 5 STREETS CLOSED IN BLOOMFIELD AND SEVERAL OTHER ROADS CLOSED 
IN THE DAVIS COUNTY WITH WATER RUNNING OVER BRIDGES.  SEVERAL ROADS 
REMAIN FLOODED ACROSS WAYNE COUNTY AS WELL.

RAIN WILL CONTINUE OVER THE AREA THROUGH THE NEXT 2 HOURS...HOWEVER 
THE INTENSE RAINFALL HAS SHIFTED TO THE EAST.  ADDITIONAL RAINFALL 
WILL BE UNDER ONE HALF INCH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTTUMWA AND
ELDON

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4078 9263 4116 9264 4115 9219 4079 9218
TIME...MOT...LOC 1229Z 180DEG 0KT 4091 9244

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:50 AM CDT, 32 minutes earlier.

Area forecast discussion, Aug 24, 2:50 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT FRI AUG 24 2007

.DISCUSSION...
MAIN FORECAST FOCUS CONTINUES TO BE SERIOUS FLASH FLOODING SITUATION
DEVELOPING ACROSS SOUTHERN IOWA EARLY THIS MORNING. MANY LOCATIONS
HAVE ALREADY RECEIVED 3 TO 5 INCHES WITH LOCAL HEAVIER POCKETS UP TO
7 INCHES. MUCH OF THE SOUTHERN TWO TIERS OF COUNTIES REMAIN UNDER
FLASH FLOOD WARNINGS...AS WELL AS A SMALL PORTION OF MAHASKA COUNTY.
NUMEROUS HIGHWAYS...AND COUNTY HARD TOP AND GRAVEL ROADS ARE UNDER
WATER AND A FEW HOMES HAVE BEEN EVACUATED IN APPANOOSE COUNTY.
TRAVEL IS NOT ADVISED WHERE FLOODING IS ONGOING. A 30KT 850 JET AND
STRONG MOISTURE TRANSPORT CONTINUE TO BE FOCUSED INTO SOUTHERN IOWA
THROUGH AT LEAST MID MORNING AND THE 88D MOSAIC INDICATED MORE HEAVY
RAIN UPSTREAM OVER NE KANSAS...FAR SE NEBRASKA...AND NW MISSOURI.
SOME LOCATIONS IN SOUTHERN IOWA COULD RECEIVE SEVERAL MORE INCHES OF
RAIN AND FLASH FLOODING WILL LIKELY BECOME EVEN MORE SERIOUS AND
WIDESPREAD AT LEAST THROUGH DAY BREAK. THE FLASH FLOOD WATCH WILL
CONTINUE AS IS THROUGH 18Z. BY THEN...THE HEAVIEST RAIN MAY SHIFT
JUST SOUTH OF THE STATE PER THE LATEST NAM...BUT THE GFS IS STILL
PROGGING SUBSTANTIAL QPF INTO THE AFTERNOON AND EVENING HOURS. DAY
SHIFT CAN RE-EVALUATE WHETHER AN EXTENSION OF THE FLASH FLOOD WATCH
WILL BE WARRANTED. HAVE KEPT POPS MAINLY SOUTHEAST THIS
EVENING...AND WILL KEEP SATURDAY AND SUNDAY DRY FOR NOW AND IGNORE
THE WEAK SFC TROUGH THAT THE NAM MEANDERS THROUGH THE AREA.

NO CHANGES TO THE MONDAY-THURSDAY PERIOD. THE NEXT BEST CHANCE OF
RAIN LOOKS TO BE TUESDAY AND WEDNESDAY WITH THE ARRIVAL OF THE NEXT
FRONT.

&&

.AVIATION...24/06Z
WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED
THUNDERSTORMS WITH IFR VSBY AND CEILINGS.  OUTSIDE THUNDERSTORMS
MVFR TO IFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE
INTO THE MORNING.  SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH
ON FRIDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 1 PM
FRIDAY SOUTH OF AN ATLANTIC-DES MOINES-TAMA LINE.

&&

PUBLIC...KINNEY
AVIATION...FORSTER/8/5/0
Hazardous weather outlook, Aug 24, 1:05 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
105 AM CDT FRI AUG 24 2007

IAZ049-050-059>062-070>075-081>086-092>097-241100-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
105 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA...SOUTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
AND SOUTH CENTRAL IOWA THROUGH THE OVERNIGHT HOURS. THE THREAT FOR
ADDITIONAL SEVERE STORMS IS LOW. HOWEVER...ADDITIONAL HEAVY RAIN
IS EXPECTED...WITH LOCAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE
THROUGH DAY BREAK. ADDITIONAL FLASH FLOODING IS POSSIBLE DURING
THE EARLY MORNING HOURS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OVERNIGHT THROUGH
EARLY FRIDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED FRIDAY...BUT ADDITIONAL HEAVY RAIN IS
POSSIBLE...ESPECIALLY DURING THE MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

ADDITIONAL SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...BUT
REPORTS OF HEAVY RAIN AND FLOODING ARE ENCOURAGED.

IAZ004>007-015>017-023>028-033>039-044>048-057-058-241100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-
105 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA...NORTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO
TAMA.

.DAY ONE...OVERNIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE
DETERMINED FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ALBRECHT/KINNEY

In the hours before

Local storm report, Aug 23, 11:38 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     FLASH FLOOD      2 S MORAVIA             40.86N 92.82W
08/23/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER.

1136 PM     FLASH FLOOD      MYSTIC                  40.78N 92.94W
08/23/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            HOMES BEING THREATENED BY FLASH FLOODING.

&&

RVACHALE
Local storm report, Aug 24, 12:10 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     FLASH FLOOD      1 S ELDON               40.90N 92.22W
08/24/2007                   WAPELLO            IA   FIRE DEPT/RESCUE

            SEVERAL SMALL STREAMS IN FLOOD AND WATER OVER COUNTY
            ROADS IN THAT AREA.

&&

RVACHALE
Local storm report, Aug 24, 12:12 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      CRESTON                 41.06N 94.36W
08/23/2007                   UNION              IA   EMERGENCY MNGR

            WATER OVER SEVERAL COUNTY ROADS. WATER HAS RECEDED BUT
            MOST CREEKS REMAIN OUT OF THEIR BANKS. TIME ESTIMATED.

&&

RK
Local storm report, Aug 24, 1:07 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      THAYER                  41.03N 94.05W
08/24/2007                   UNION              IA   EMERGENCY MNGR

            THROUGHOUT EAST AND SOUTHEAST PORTIONS OF UNION COUNTY
            FLOODING IS WIDESPREAD. THOMPSON RIVER AND TRIBUTARIES
            WELL OUT OF BANKS. SEVERAL GRAVEL ROADS UNDER WATER WITH
            TREES ON ROADS CARRIED BY FLOOD WATERS.

&&

KJ
Local storm report, Aug 24, 2:21 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      CENTERVILLE             40.73N 92.87W
08/24/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            SEVERAL HOMES EVACUATED DUE TO HIGH WATER IN CENTERVILLE
            AND MYSTIC. WATER FLOWING OVER COUNTY ROAD T14 NORTH OF
            MYSTIC. HIGHWAY 2 JUST EAST OF THE CHARITON RIVER DOWN TO
            ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER.

&&

RK
Local storm report, Aug 24, 2:34 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
234 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      BLOOMFIELD              40.75N 92.42W
08/24/2007                   DAVIS              IA   LAW ENFORCEMENT

            CITY STREETS ARE FLOODED UP TO 1 FOOT DEEP AND
            BARRICADED. STORAGE SHED FLOATED OFF FOUNDATION. ONE
            BACKYARD FLOODED TO TOP OF FENCE. THIS WATER IS PONDED
            DUE TO POOR DRAINAGE.

&&

KJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:11 PM CDTSevere Thunderstorm WarningDMXWapello23 min
Aug 23, 7:41 PM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Aug 23, 7:49 PM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 23, 7:53 PM CDTSevere Thunderstorm WarningDMXClarke52 min
Aug 23, 8:26 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne49 min
Aug 23, 8:35 PM CDTSevere Thunderstorm WarningDMXDecatur40 min
Aug 23, 8:48 PM CDTTornado WarningDMXDecatur27 min
Aug 23, 8:59 PM CDTSevere Thunderstorm WarningDMXClarke46 min
Aug 23, 9:02 PM CDTTornado WarningDMXDecatur28 min
Aug 23, 9:21 PM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 23, 9:37 PM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 23, 9:40 PM CDTSevere Thunderstorm WarningDMXWayne50 min
Aug 23, 10:29 PM CDTFlash Flood WarningDMXAppanoose, Lucas, Monroe, Wayne6 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose, Wayne40 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXLucas4 days
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose61 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXDecatur28 hr
Aug 24, 12:25 AM CDTFlash Flood WarningDMXMahaska6 hr
Aug 24, 1:42 AM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 24, 2:38 AM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Aug 24, 3:00 AM CDTRiver Flood WarningDMXTaylor5 hr
Aug 24, 3:10 AM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 24, 4:27 AM CDTFlash Flood WarningDMXAppanoose, Wayne6 hr
Aug 24, 9:56 AM CDTRiver Flood WarningDMXMarshall11 hr
Aug 24, 10:50 AM CDTRiver Flood WarningDMXDallas3 days
Aug 24, 11:18 AM CDTRiver Flood WarningDMXMarion47 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.